Pennsylvania, 2016Damaging Winds in Pennsylvania, October 30, 2016
October 30, 2016 · NWS PHI · 5 events in 3 counties and zones
A cold frontal boundary moved through the region during the afternoon and evening hours on the 30th. Very warm conditions were present out ahead of the front which promoted a band of showers and thunderstorms to form.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal boundary moved through the region during the afternoon and evening hours on the 30th. Very warm conditions were present out ahead of the front which promoted a band of showers and thunderstorms to form. This band of showers and thunderstorms led to several reports of wind damage across southeastern Pennsylvania.A 48 mph wind gust was measured at Philadelphia International Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 30, 2:18 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 30, 2:18 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
318 PM EDT Sun Oct 30 2016
.SYNOPSIS...
After a cold front traverses the region this evening, high
pressure builds into the Northeast for the start of the new work
week before moving into the Mid-Atlantic and Southeast by
Wednesday morning. A cold front moves across the region Thursday
night through Friday morning. High pressure briefly returns, but a
back door cold front may impact the area next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A cold front will cross through the northern part of the CWA over
the next few hours. The front will then continue S/E and affect
the rest of the area through the evening. Showers and isolated
thunder will accompany and follow the front. Any given location
will have a period of 2-3 hours with the best chcs for rain. We
are in a marginal risk for svr tstms this afternoon, due to the
fact that there has been some decent heating this afternoon and
winds aloft are capable of mixing in any tstm. Once the front
passes, winds will shift to NW or N and gust to around 20 mph for
the night. Temperatures will drop into the upper 30s across the
north and into the 40s across much of the rest of the CWA. Much
drier air will follow overnight too with skies becoming clr in
most areas after midnight.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Fair and seasonably cool weather is expected Monday. High
pressure will be across the upper Great Lakes during the morning
and it will build across the area during the day. Sunny skies are
expected. High temperatures will be much closer to normal (in fact
a few degrees below) with max temps in the low 50s north and
mid/upper 50s across srn NJ and Delmarva. Winds will be from the
NW or N at 10 to 15 mph with gusts close to 20 mph during the
morning.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will be centered right over the area Monday night,
and then slides offshore and into the Mid-Atlantic and Southeast
U.S. Tuesday night through Wednesday. Dry conditions expected for
this time.
With the high over the area Monday night, clear skies and light
winds will allow for excellent radiational cooling conditions.
Temps will fall off fairly quickly in the evening, and will bottom
out in the upper 20s across the Poconos, and in the low to mid 30s
most elsewhere. The urban centers and coastal areas will be a few
degrees warmer, generally in the mid to upper 30s.
Return flow sets up on Wednesday as high pressure will be south
of the area, and highs warm back up into the 60s to near 70 for
southern areas.
Meanwhile, low pressure moving into the Great Lakes on Wednesday
will track to the east, and will pass north of the area Thursday
and Thursday night, dragging a cold front into and through the
region during this time. Ahead of the front, SW flow increases,
allowing even warmer air to spread into the Northeast with highs
in the upper 60s to near 70 in the north and in the mid 70s in the
south. These number should be below record highs for the day, but
by the time all is said and done, a few climate sites could at
least come close to tying a record high for that date. Showers are
possible with the passage of the cold front, and will follow
guidance and carry chance PoPs, mainly Thursday afternoon and
evening.
Conditions dry out late Thursday night as high pressure builds in
behind the front. Much cooler air follows, as well, with temps on
Friday in the mid to upper 40s across northern zones and around 60
across MD/DE.
Latest GFS/ECMWF have an upper trough/shortwave combo along with
a backdoor cold front diving into the Northeast on Saturday. Will
introduce slight chance PoPs on Saturday, but too soon to tell how
this will impact the region at this time. Temps could run a few
degrees below normal for next weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
A period of poorer flying conditions is expected late this
afternoon and for the first part of the evening as a cold front
crosses the area. Showers and isolated tstms are expected with the
frontal passage which we have put about 1-2 hours than earlier
fcsts. The front will cross RDG-ABE between 21-22Z and then reach
the Delaware Valley region around 00Z and then ACY around 02Z-03Z.
Winds will shift to W then NW behind the front. Winds gusts in the
15 to 20 knots range can be expected as the cold air arrives
behind the front. VFR conditions should return to most areas a few
hours after the front passes. VFR conditions expected Monday with
N/NW winds gusting 15 to 20 knots during the morning.
OUTLOOK...
Monday night through Wednesday...VFR. Light winds, become S 10 KT
or less on Tuesday, then SW on Wednesday.
Wednesday night through Thursday night...MVFR/IFR conditions
possible in SHRA as cold front approaches and passes through the
terminals.
Friday...VFR. NW winds gusting to 25 KT possible.
&&
.MARINE...
Conditions on the waters have remain sub-SCA in the warm air
ahead of the approaching front. This will not be the same after
the front passes through and colder air arrives. The SCA issued
earlier will continue in effect, and I have extended the ending
time a few hours, both across Delaware Bay and on the ocean too.
Winds gusts of 25 to 30 knots are possible in the cold air.
Showers and a few tstms will occur with the frontal passage late
this afternoon and into the evening. A MWS/SMW statement is
possible, so make sure to keep an eye to the sky if you will be
out this evening.
OUTLOOK...
Monday night through Wednesday night...Tranquil conditions with
high pressure over the area.
Thursday...Showers possible. Sub-SCA conditions.
Thursday night through Friday...Showers taper off. Seas build to
5 ft late Thursday night, and then NW winds gusting to 25 KT
possible Friday afternoon.
&&
.CLIMATE...
The following sites have either tied or set high temperature
records today:
Location New Record Old Record/date
________ __________ _______________
Allentown, PA 80 79/1946
Trenton, NJ 78 69/1999
Reading, PA 83 71/1999
Georgetown, DE 78 71/2004
Atlantic City, NJ 80 80/1950
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from midnight tonight to 2 PM EDT Monday
for ANZ450>455.
Small Craft Advisory from midnight tonight to noon EDT Monday
for ANZ430-431.
&&
Synopsis...MPS
Near Term...O'Hara
Short Term...O'Hara
Long Term...MPS
Aviation...MPS/O'Hara
Marine...MPS/O'Hara
Climate...Hazardous weather outlook, Oct 30, 2:02 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT SUN OCT 30 2016
NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071-
101>106-312200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
302 PM EDT SUN OCT 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO
NORTHWEST WIND GUSTS OF 45 TO 50 MPH SOMETIME BETWEEN MID
AFTERNOON AND EARLY THIS EVENING. IT IS POSSIBLE THAT AN ISOLATED
SEVERE THUNDERSTORM COULD OCCUR...WITH THE GREATEST RISK FOR AN
ISOLATED SEVERE THUNDERSTORM FROM THE LEHIGH VALLEY EASTWARD
ACROSS CENTRAL NEW JERSEY BETWEEN 4 PM AND 7 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-312200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
302 PM EDT SUN OCT 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-312200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
302 PM EDT SUN OCT 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO NORTHWEST
WIND GUSTS OF 35 TO 40 KNOTS SOMETIME LATE THIS AFTERNOON OR EARLY
THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Oct 30, 2:55 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SUN OCT 30 2016
NJZ001-008-010-302030-
SUSSEX-SOMERSET-MORRIS-
355 PM EDT SUN OCT 30 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX...NORTHERN
SOMERSET AND CENTRAL MORRIS COUNTIES...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DOVER...OR 7
MILES NORTHWEST OF MORRISTOWN...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MORRISTOWN...MORRIS PLAINS AND LAKE TELEMARK AROUND 400 PM EDT.
MADISON...FLORHAM PARK...BOONTON...MOUNTAIN LAKES AND PARSIPPANY
AROUND 405 PM EDT.
EAST HANOVER AROUND 410 PM EDT.
LINCOLN PARK AND PEQUANNOCK TOWNSHIP AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITE MEADOW LAKE...
HANOVER TOWNSHIP AND BERNARDSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4091 7433 4088 7434 4086 7432 4082 7434
4079 7437 4076 7438 4075 7436 4073 7438
4076 7474 4095 7467 4097 7428 4092 7429
4090 7427
TIME...MOT...LOC 1955Z 269DEG 40KT 4087 7457
MPSSpecial weather statement, Oct 30, 3:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT SUN OCT 30 2016
NJZ009-PAZ105-106-302030-
HUNTERDON-LOWER BUCKS-UPPER BUCKS-
411 PM EDT SUN OCT 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HUNTERDON
AND NORTHWESTERN BUCKS COUNTIES...
AT 411 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR QUAKERTOWN TO NEAR PERKASIE.
MOVEMENT WAS EAST AT 50 TO 60 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BEDMINSTER AROUND 415 PM EDT.
TINICUM...DUBLIN...PIPERSVILLE AND OTTSVILLE AROUND 420 PM EDT.
BYRAM...LUMBERVILLE AND GARDENVILLE AROUND 425 PM EDT.
NEW HOPE...STOCKTON...SAND BROOK AND SERGEANTSVILLE AROUND 430 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TRUMBAUERSVILLE...
LAMBERTVILLE...RICHLANDTOWN AND SELLERSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4051 7489 4040 7484 4036 7494 4037 7538
4042 7540 4047 7532
TIME...MOT...LOC 2011Z 266DEG 56KT 4045 7529 4040 7529 4038 7536
DRAGSpecial weather statement, Oct 30, 3:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT SUN OCT 30 2016
NJZ009-010-015-PAZ105-106-302100-
SOMERSET-HUNTERDON-MERCER-LOWER BUCKS-UPPER BUCKS-
429 PM EDT SUN OCT 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MERCER...
SOUTHEASTERN HUNTERDON...SOUTHWESTERN SOMERSET AND CENTRAL BUCKS
COUNTIES...
AT 429 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ERWINNA TO BYRAM TO GARDENVILLE.
MOVEMENT WAS EAST AT 40 TO 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
STOCKTON...SAND BROOK AND SERGEANTSVILLE AROUND 440 PM EDT.
FLEMINGTON AROUND 445 PM EDT.
CLOVERHILL AROUND 450 PM EDT.
ROCKY HILL...SKILLMAN...BELLE MEAD AND FLAGTOWN AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RARITAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4057 7464 4044 7460 4040 7464 4039 7511
4041 7511 4046 7514
TIME...MOT...LOC 2029Z 264DEG 37KT 4047 7507 4042 7506 4040 7511
DRAGSpecial weather statement, Oct 30, 3:57 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT SUN OCT 30 2016
NJZ009-010-012-013-302130-
SOMERSET-WESTERN MONMOUTH-HUNTERDON-MIDDLESEX-
457 PM EDT SUN OCT 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...NORTHERN MONMOUTH...SOUTHERN SOMERSET AND NORTHERN
MIDDLESEX COUNTIES...
AT 456 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FLAGTOWN TO MILLSTONE TO ROCKY HILL.
MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NORTH BRUNSWICK TOWNSHIP AROUND 505 PM EDT.
NEW BRUNSWICK...SOMERSET...EAST BRUNSWICK...NORTH BRUNSWICK AND
SOCIETY HILL AROUND 510 PM EDT.
EDISON AND SAYREVILLE AROUND 515 PM EDT.
PERTH AMBOY AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FORDS...SOUTH BOUND
BROOK...WOODBRIDGE...ISELIN...HIGHLAND PARK...METUCHEN...LAURENCE
HARBOR...MADISON PARK...SOUTH RIVER AND MILLTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4042 7429 4043 7469 4053 7480 4058 7429
4053 7425 4050 7426 4050 7428 4047 7427
4045 7421
TIME...MOT...LOC 2056Z 268DEG 38KT 4053 7465 4049 7456 4042 7464
DRAGSpecial weather statement, Oct 30, 4:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT SUN OCT 30 2016
PAZ060-101>103-302145-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN CHESTER-
501 PM EDT SUN OCT 30 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...SOUTHEASTERN
BERKS AND WESTERN MONTGOMERY COUNTIES...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ROTHSVILLE...OR OVER AKRON...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HONEY BROOK AND NEW MORGAN AROUND 520 PM EDT.
ELVERSON AROUND 525 PM EDT.
COATESVILLE AND GLENMOORE AROUND 530 PM EDT.
DOWNINGTOWN AROUND 535 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STOWE...AMITY
GARDENS... SOUTH COATESVILLE...FLYING
HILLS...AVONDALE...MODENA...THORNDALE...LORANE... MOHNTON AND
TOUGHKENAMON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MOUNT HOLLY NJ .
LAT...LON 4035 7567 3979 7573 3990 7600 3993 7598
3995 7600 4004 7593 4011 7594 4014 7588
4027 7608
TIME...MOT...LOC 2100Z 279DEG 42KT 4014 7623
MPSSpecial weather statement, Oct 30, 4:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT SUN OCT 30 2016
NJZ018-019-PAZ070-071-101>104-106-302215-
CAMDEN-NORTHWESTERN BURLINGTON-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-EASTERN
CHESTER-DELAWARE-
527 PM EDT SUN OCT 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN BURLINGTON...NORTHEASTERN CHESTER...SOUTHEASTERN
BUCKS...NORTHEASTERN DELAWARE...SOUTHEASTERN MONTGOMERY AND
PHILADELPHIA COUNTIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KING OF
PRUSSIA...OR 13 MILES NORTHEAST OF WEST CHESTER...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NORRISTOWN...EAST NORRITON...TROUT LAKE AND BROOMALL AROUND 530 PM
EDT.
CONSHOHOCKEN...PLYMOUTH MEETING AND BRYN MAWR AROUND 535 PM EDT.
AMBLER...NARBERTH...CHESTNUT HILL...ROXBOROUGH AND
MORRIS PARK AROUND 540 PM EDT.
JENKINTOWN...GERMANTOWN AND CENTER CITY AROUND 545 PM EDT.
CAMDEN...HATBORO...ROCKLEDGE...ABINGTON...BRYN ATHYN...KENSINGTON
AND WILLOW GROVE AROUND 550 PM EDT.
PHILADELPHIA...PALMYRA...NORTHEAST PHILADELPHIA...HOLMESBURG...
TACONY... WISSINOMING AND CHERRY HILL MALL AROUND 555 PM EDT.
BENSALEM...RIVERSIDE...ANDALUSIA...FEASTERVILLE...FEASTERVILLE-
TREVOSE AND RAMBLEWOOD AROUND 600 PM EDT.
WILLINGBORO AND BEVERLY AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORELAND...WEST
CONSHOHOCKEN...EAGLEVILLE...EDGEWATER PARK...DELANCO...CORNWELLS
HEIGHTS-EDDINGTON...TROOPER...MILLBOURNE...CINNAMINSON AND BLUE BELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MOUNT HOLLY NJ .
LAT...LON 3989 7485 4000 7552 4018 7550 4016 7479
TIME...MOT...LOC 2125Z 274DEG 37KT 4009 7542
MPS
Thunderstorm Wind, Chester
- When
- October 30, 4:45 PM EST
- Where
- Chester County, 1.26 mi WSW of Berwyn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.040, -75.440
Several trees downed due to thunderstorm winds in Berwyn.
.
Thunderstorm Wind, Delaware
- When
- October 30, 4:50 PM EST
- Where
- Delaware County, 0.67 mi SW of Radnor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.044, -75.360
Several reports of downed trees due to thunderstorm winds. The trees blocked area roads and knocked out power.
Thunderstorm Wind, Montgomery
- When
- October 30, 5:00 PM EST
- Where
- Montgomery County, 1.06 mi E of Hill Crest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.080, -75.150
Thunderstorm winds took down trees and wires.
Thunderstorm Wind, Montgomery
- When
- October 30, 5:00 PM EST
- Where
- Montgomery County, 0.53 mi W of Jenkintown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.100, -75.130
Trees and wires downed from thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- October 30, 5:00 PM EST
- Where
- Montgomery County, 0.87 mi SW of Abington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.110, -75.110
Trees and wires downed due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Tennessee, October 30, 2016$70,000 · 1 event
- Damaging Winds in Pennsylvania, October 30, 2016$32,000 · 52 kt wind · 5 events
- High Wind in Wyoming, October 30 to 31, 201675 kt wind · 21 events
- Damaging Winds and High Wind in Idaho, October 30, 2016$2,000 · 63 kt wind · 10 events
- High Wind in Wyoming, October 30 to 31, 201690 kt wind · 9 events
- Damaging Winds in Nevada, October 30, 2016$500 · 61 kt wind · 7 events
- High Wind in Utah, October 30 to 31, 201666 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 30, 20165 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 30, 20164 events
- High Wind in Alaska, October 30, 201679 kt wind · 2 events
- Hail in Ohio, October 30, 20161 in hail · 2 events
- High Wind in Nevada, October 30, 201653 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658725, 660149, 658728, 658729, 658731.